Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV meds causing CAD
Aug 19, 2006

I am a 54 yr old physician who has been taking hiv meds since1992. I had my 1st stentplace 1996, 2nd stentRt. Artery 9/05 and now my 3rd stent8/06in left. I would like to know if my CAD are caused by the side effects of theses medication and what can I do to help this problem. I was taking reyataz pior but had multiple episodes of kidney stones and lab report of stone was reyataz metabolite 100%. I am Now on Norivir, lexiva, truveda. please help

Response from Dr. Henry

There does seem to be a subset of patients who are extra-ordinarily sensitive to the lipid/cardiac effects of particular HIV medications-your current regimen would be expected to have modest cardiac effects due to the ritonavir in particular. Viramune is the most cardiac friendly of the NNRTIs or PIs if that is an option for you. Thanks for letting me know about the atazanavir stone-wow! I have seen several patients (and reported in literature) with almost malignant atherosclerosis from their HIV/meds. Aggressive diet/exercise/statins/diabetes treatment has helped some patients. KH



Previous
long term calf pain
Next
weight loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement